Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

What causes vomiting after taking Ciprofloxacin?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1991
Answered : 2837 Questions
Question
hi i'm XXXXXXX my husband had sugery on his left eye and he's been throwing up and diarria but only since he's g this been taking ciprofloxacin chicken soup is all he has been able to keep down last night he had beef vegetable and beeb very sick.
Sun, 3 Jun 2018 in Medicines and Side Effects
 
 
Answered by Dr. Bonnie Berger-Durnbaugh 34 minutes later
Brief Answer:
Information

Detailed Answer:
Hello,

I'm sorry your husband is sick. Your question is not entirely clear (some typos happened) but from what I gather he recently had surgery, is taking ciprofloxacin, perhaps for infection prevention after the surgery I am guessing, and is vomiting and having diarrhea.

If the surgery involved general anesthesia and was within the past couple of days, the vomiting could be from the surgery/anesthesia recovery, but most likely, from what I gather from what you wrote, this started after starting the ciprofloxacin.

I recommend calling the doctor who is on call for his surgeon to discuss stopping the Cipro. It may be possible that he doesn't absolutely need it for prevention of infection post-operatively and that the risks are outweighing the potential benefits for taking it.

If he is continuing to have vomiting and diarrhea without being able to keep up with fluids, and especially if he has any underlying chronic medical conditions, he should go to the ER where they can do an exam, check his blood sugar and electrolytes, give him an IV to help treat dehydration and electrolyte losses. Sometimes just having nothing by mouth for a little while can helps stop the process.

I hope this information helps.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor